Alert archive / Illinois / Wind Chill Advisories in 2009
Wind Chill Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Dec 10, 2009, 2:48 AM CST for 10 counties in Illinois. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2009, 2:48 AM CST (08:48 UTC)
- Expired
- Dec 10, 2009, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KILX 100848 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 248 AM CST THU DEC 10 2009 ...LOW WIND CHILLS EXPECTED THROUGH MID MORNING... ILZ027>030-036-101500- /O.CAN.KILX.WW.Y.0009.000000T0000Z-091210T1500Z/ /O.NEW.KILX.WC.Y.0004.091210T0848Z-091210T1500Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON- INCLUDING THE CITIES OF...GALESBURG...PEORIA 248 AM CST THU DEC 10 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * WIND CHILL VALUES: WIND CHILLS WILL RANGE FROM -15 TO -20 THROUGH 9 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ILZ031-037-038-040-041-101500- /O.NEW.KILX.WC.Y.0004.091210T0848Z-091210T1500Z/ WOODFORD-TAZEWELL-MCLEAN-SCHUYLER-MASON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA 248 AM CST THU DEC 10 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES: WIND CHILLS WILL RANGE FROM -15 TO -20 THROUGH 9 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
000 WWUS43 KILX 101454 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 854 AM CST THU DEC 10 2009 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM... ILZ027>031-036>038-040-041-101600- /O.EXP.KILX.WC.Y.0004.000000T0000Z-091210T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 854 AM CST THU DEC 10 2009 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. AS TEMPERATURES HAVE RISEN THIS MORNING...WIND CHILL VALUES HAVE RISEN ABOVE -15. HOWEVER...COLD TEMPERATURES AND WESTERLY WINDS OF 15 TO 25 MPH WILL CONTINUE TO PRODUCE BELOW ZERO WIND CHILLS INTO THIS AFTERNOON. WHEN VENTURING OUTDOORS...BE SURE TO COVER EXPOSED SKIN. $$ 25
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Dec 10, 2:21 AM CST, 27 minutes earlier.
Area forecast discussion, Dec 10, 2:21 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 221 AM CST THU DEC 10 2009 .DISCUSSION... ISSUED 221 AM CST THU DEC 10 2009 MODERATING TEMPERATURES WILL BE ON TAP FOR THE NEXT FEW DAYS...BEFORE THE NEXT APPROACHING DISTURBANCE POTENTIALLY BRINGS A PERIOD OF WINTRY PRECIPITATION INTO THE AREA SATURDAY NIGHT INTO SUNDAY. WINTER STORM THAT IMPACTED THE REGION YESTERDAY IS NOW LOCATED OVER SOUTHERN QUEBEC...WITH TRAILING COLD FRONT PUSHING AS FAR SOUTH AS THE GULF OF MEXICO. STILL SOME LINGERING CLOUDS/FLURRIES ACROSS EAST-CENTRAL ILLINOIS...BUT SATELLITE IMAGERY INDICATES CLEARING SKIES AS HIGH PRESSURE BUILDS IN FROM THE WEST. SHORT TERM...TODAY THROUGH SATURDAY AS DEEP LOW PRESSURE MOVES FURTHER AWAY...PRESSURE GRADIENT WILL CONTINUE TO WEAKEN TODAY. HOWEVER...WITH CENTER OF HIGH PRESSURE SLIDING BY TO THE SOUTH...GRADIENT WILL REMAIN TIGHT ENOUGH TO PRODUCE BREEZY CONDITIONS. BUFKIT MOMENTUM TRANSFER SUGGESTS GUSTS OF 20 TO 25 MPH ACROSS THE WEST AND PERHAPS AS HIGH AS 30 MPH ALONG AND EAST OF I-57. PLENTY OF SUNSHINE IS IN STORE...THANKS TO SUBSTANTIAL DRYING IN THE WAKE OF THE DEPARTING SYSTEM. DESPITE FULL SUN...TEMPS WILL STRUGGLE TO RISE FROM BITTERLY COLD EARLY MORNING READINGS IN THE SINGLE DIGITS AND TEENS. AFTERNOON HIGH TEMPS WILL ONLY REACH THE TEENS AND LOWER 20S IN MOST AREAS...WITH SLIGHTLY WARMER MIDDLE 20S SOUTH OF I-70. ANOTHER VERY COLD NIGHT IS COMING UP TONIGHT...WITH CLEAR SKIES AND LIGHT WINDS ALLOWING TEMPS TO DIP BACK INTO THE SINGLE DIGITS AND TEENS. AS HIGH PRESSURE MOVES ACROSS THE GULF COAST STATES...SOUTHERLY RETURN FLOW WILL DEVELOP ON FRIDAY...LEADING TO MODERATING TEMPS. SHOULD SEE HIGHS BACK INTO THE LOWER TO MIDDLE 30S...EXCEPT ACROSS THE SNOW-COVERED AREAS NORTHWEST OF THE ILLINOIS RIVER WHERE READINGS WILL REMAIN IN THE 20S. EVEN WARMER WEATHER IS ANTICIPATED FOR SATURDAY...WITH HIGHS WELL INTO THE 30S AND EVEN REACHING THE LOWER 40S SOUTHEAST. LONG TERM...SUNDAY THROUGH WEDNESDAY ZONAL FLOW PATTERN WILL SET UP OVER THE WEEKEND...ALLOWING A SERIES OF WEAK/FAST-MOVING DISTURBANCES TO TRACK FROM WEST TO EAST ACROSS THE COUNTRY. FIRST WAVE OF INTEREST COMES OFF THE PACIFIC ON SATURDAY...THEN RACES INTO THE REGION SATURDAY NIGHT INTO SUNDAY MORNING. NAM-WRF/GFS ARE IN FAIRLY GOOD AGREEMENT CONCERNING THE TRACK AND TIMING OF THIS SYSTEM...WITH BOTH MODELS PRODUCING PRECIP ACROSS CENTRAL ILLINOIS SATURDAY NIGHT. DESPITE FAIRLY ROBUST QPF...THINK MOISTURE RETURN FROM THE GULF MAY BE A BIT OVERDONE...DUE TO STRONG SURFACE HIGH PRESSURE ANCHORED OVER THE DEEP SOUTH JUST 24 HOURS PRIOR TO THE ARRIVAL OF THE SYSTEM. FORECAST SOUNDINGS INDICATE A SHALLOW MOIST LAYER...SUGGESTING ONLY VERY LIGHT PRECIP. THERMAL PROFILES SHOW A BRIEF PERIOD BETWEEN 00Z AND 06Z SUN WHEN ICE CRYSTALS ARE PRESENT...BEFORE MID-LEVEL DRYING ELIMINATES CRYSTALS AFTER 06Z. BOTH NAM-WRF/GFS SUGGEST A FEW SNOW FLURRIES INITIALLY...WITH PRECIP CHANGING TO FREEZING DRIZZLE AFTER MIDNIGHT...THEN PERSISTING INTO SUNDAY MORNING BEFORE COMING TO AN END BY AROUND MIDDAY. SURFACE TEMPS SUNDAY MORNING MAY WARM ENOUGH TO ALLOW THE PRECIP TO CHANGE TO DRIZZLE...ESPECIALLY ALONG AND SOUTH OF I-72. AFTER THAT...MODELS ARE CONTINUING TO SHOW A COLD FRONT SWINGING INTO CENTRAL ILLINOIS ON MONDAY. WILL CONTINUE TO CARRY JUST SLIGHT CHANCE POPS WITH THE FRONT...WITH TEMPS AHEAD OF THE BOUNDARY APPROACHING THE 40 DEGREE MARK ON BOTH SUNDAY AND MONDAY. AFTER THAT...A RETURN TO COLDER WEATHER IS IN STORE FOR THE REMAINDER OF THE EXTENDED. BARNES && .AVIATION... ISSUED 1115 PM CST WED DEC 9 2009 BACK-EDGE OF CLOUD SHIELD NEAR JACKSONVILLE AND BASED ON CONTINUITY SHOULD CLEAR SPI AND PIA BY 07Z...AND POINTS FURTHER EAST BTWN 08Z AND 10Z. GUSTY SFC WNDS OUT OF THE WEST EXPECTED TO ONLY SLOWLY DIMINISH AS THE NIGHT WEARS ON WITH GUSTS OF 30 TO 35 KTS STILL PSBL ESP AT BMI...DEC AND CMI. VFR CONDITIONS EXPECTED ON THU WITH FORECAST SOUNDINGS INDICATING THE POTENTIAL TO MIX DOWN FROM 2000 FEET TMRW AFTN WHICH WOULD KEEP GUSTS AOA 25 KTS INTO THE AFTN HOURS BEFORE WE SEE A DIMINISHING TREND ACRS THE FCST AREA BY EARLY THU EVENING. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR ILZ027>030-036. &&
Hazardous weather outlook, Dec 9, 3:15 PM CST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CST WED DEC 9 2009 ILZ027-028-101200- KNOX-STARK- 315 PM CST WED DEC 9 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR KNOX AND STARK COUNTIES. .DAY ONE...TONIGHT VERY WINDY CONDITIONS WILL CONTINUE INTO EARLY EVENING...WITH GUSTS TO AROUND 45 MPH. THIS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW THAT FELL EARLIER...WITH LOW VISIBILITIES. THESE WINDS...AND THE BLOWING SNOW...WILL SLOWLY SUBSIDE THROUGH TONIGHT. HOWEVER...WITH VERY COLD AIR SPREADING OVER THE AREA...WIND CHILLS WILL BE DOWN TO AROUND 15 BELOW ZERO OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ029-030-036-101200- FULTON-MARSHALL-PEORIA- 315 PM CST WED DEC 9 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR FULTON...MARSHALL AND PEORIA COUNTIES. .DAY ONE...TONIGHT VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...WITH GUSTS TO AROUND 45 MPH. AREAS OF BLOWING AND DRIFTING SNOW WILL BE FOUND...ESPECIALLY NORTHWEST OF THE ILLINOIS RIVER. THESE WINDS WILL SLOWLY SUBSIDE THROUGH TONIGHT. HOWEVER...WITH VERY COLD AIR SPREADING OVER THE AREA...WIND CHILLS WILL BE DOWN TO AROUND 10 BELOW ZERO OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ040-101200- SCHUYLER- 315 PM CST WED DEC 9 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SCHUYLER COUNTY. .DAY ONE...TONIGHT VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...WITH GUSTS TO AROUND 45 MPH. AREAS OF BLOWING AND DRIFTING SNOW WILL ALSO OCCUR. THE WINDS WILL SLOWLY SUBSIDE THROUGH TONIGHT. HOWEVER...WITH VERY COLD AIR SPREADING OVER THE AREA...WIND CHILLS WILL BE DOWN TO AROUND 10 BELOW ZERO OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ031-037-041-101200- MASON-TAZEWELL-WOODFORD- 315 PM CST WED DEC 9 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASON...TAZEWELL AND WOODFORD COUNTIES. .DAY ONE...TONIGHT VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...WITH GUSTS TO AROUND 45 MPH. THESE WINDS WILL SLOWLY SUBSIDE THROUGH TONIGHT. HOWEVER...WITH VERY COLD AIR SPREADING OVER THE AREA...WIND CHILLS WILL BE DOWN TO AROUND 10 BELOW ZERO OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ038-042-043-047>053-061-101200- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-MORGAN-SANGAMON- SCOTT-SHELBY- 315 PM CST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...WITH GUSTS TO AROUND 40 MPH. THESE WINDS WILL SLOWLY SUBSIDE THROUGH TONIGHT. HOWEVER...WITH VERY COLD AIR SPREADING OVER THE AREA...WIND CHILLS WILL BE BELOW ZERO MOST OF THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-062-063-101200- CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-PIATT- VERMILION- 315 PM CST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...WITH GUSTS TO AROUND 40 MPH. THESE WINDS WILL SLOWLY SUBSIDE THROUGH TONIGHT. HOWEVER...WITH VERY COLD AIR SPREADING OVER THE AREA...WIND CHILLS WILL BE BELOW ZERO MOST OF THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-101200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 315 PM CST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...WITH GUSTS TO AROUND 35 MPH. THESE WINDS WILL SLOWLY SUBSIDE THROUGH TONIGHT. FOR INTERESTS ALONG THE LITTLE WABASH RIVER...MINOR RIVER FLOODING IS EXPECTED OVER THE NEXT COUPLE OF DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 8:21 PM CST | River Flood Warning | ILX | Lawrence | 24 hr |
Nearby
Wind Chill Advisories in Illinois, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.